Q. When I was 54, I was put on Crestor, then Lipitor to lower cholesterol. Within weeks I could not finish my sentences. It was awful; you don’t have to be OLD to have dementia symptoms caused by medication.
I started to suspect the Lipitor and stopped taking it. I got better, but when I started back on it at my doctor’s insistence, I was right back where I’d been before. I had such short-term memory problems that I couldn’t finish my sentences properly. I also ached all over, right down to my bones. I finally quit taking it and am doing fine.
A. We’ve been hearing about word scramble and memory problems related to statins for over a decade. This issue remains controversial, but there are reports like yours cropping up in the medical literature (Pharmacotherapy, July, 2009).
There are many ways to lower blood lipids without statins so we are sending you our Guide to Cholesterol Control and Heart Health for more details.
Muscle pain and weakness are recognized statin side effects. Many people find they are not able to tolerate these complications.